Texas, 2007Flash Flooding in Texas, July 31, 2007
July 31, 2007 · NWS SHV · 3 events in 2 counties and zones
Extensive heavy rainfall fell across portions of northeast Texas during the morning and early afternoon hours of July 31st. These thunderstorms were part of a larger complex of thunderstorms that plagued the region during the late night hours of the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extensive heavy rainfall fell across portions of northeast Texas during the morning and early afternoon hours of July 31st. These thunderstorms were part of a larger complex of thunderstorms that plagued the region during the late night hours of the 30th. Counties that were hit the hardest included Titus and Camp counties where several roads had to be closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 10:16 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 31, 10:16 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT TUE JUL 31 2007
.DISCUSSION...
WILL ISSUE A ZONE UPDATE SHORTLY TO LOWER HIGH TEMPERATURES FOR
TODAY IN THE RAIN COOLED AREAS OF NORTHEAST TEXAS AND FAR
NORTHWEST LOUISIANA. TEMPERATURES WILL REMAIN THE SAME IN THE EAST
AND SOUTH ZONES. HAVE RAISED POPS SOME IN NORTHEAST TEXAS AND
NORTHWEST LOUISIANA ALSO...BUT LOWERED THEM A LITTLE OVER IN NORTH
CENTRAL LOUISIANA. BRIEF HEAVY RAIN MAY BE POSSIBLE THIS AFTERNOON
IN ISOLATED AREAS OF NORTHEAST TEXAS...AND NORTHWEST LOUISIANA.
THE FLASH FLOOD THREAT SHOULD BE ISOLATED ENOUGH NOT TO NEED A
FLASH FLOOD WATCH...BUT ISOLATED FLASH FLOODING CANNOT BE RULED
OUT. NO OTHER CHANGES TO THE FORECAST AT THIS TIME. /03/
&&
.AVIATION...
A VERY MOIST ATMOSPHERE WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY
IN THE AREA THROUGHOUT THE DAY. CURRENT RADAR SHOWS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS IN NORTHEAST TEXAS...MOVING SOUTHEAST
ALONG A FRONTAL BOUNDARY POSITIONED JUST NORTH AND EAST OF A
FSM...HOT...JAN LINE. AN ABUNDANCE OF MOISTURE IS AVAILABLE SOUTH OF
THIS BOUNDARY THUS TERMINALS CAN EXPECT THUNDERSTORMS PASSING
THROUGH OR NEAR ARKLATEX AIR FIELDS THIS AFTERNOON. MVFR TO VFR
CONDITIONS SHOULD PREVAIL AT MOST SITES...BUT CONDITIONS WILL LIKELY
FALL TO IFR OR LOWER FLIGHT CONDITIONS WHERE THUNDERSTORMS OCCUR.
TEMPO GROUPS WITH TSRA WILL BE COMMON IN UPCOMING 18Z TAF PACKAGE.
/11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 75 91 73 / 70 40 40 30
MLU 92 72 92 72 / 40 30 30 30
DEQ 88 71 92 71 / 60 30 30 30
TXK 88 73 93 72 / 70 30 30 30
ELD 92 71 93 70 / 70 30 30 30
TYR 88 76 90 73 / 70 30 50 30
GGG 87 74 90 71 / 70 40 50 30
LFK 92 74 90 72 / 50 30 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03/11
Hazardous weather outlook, Jul 31, 10:46 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT TUE JUL 31 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1146 AM CDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON OVER NORTHEAST TEXAS...AND INTO NORTHWEST LOUISIANA.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN WIND
GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF
THIS WEEK. THE COVERAGE SHOULD BE THE GREATEST DURING THE AFTERNOON
AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
03
Flash Flood, Titus
- When
- July 31, 11:28 AM CST to 1:30 PM CST
- Where
- Titus County, Mt Pleasant
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.980
Four to five inches of rainfall has resulted in flash flooding throughout the county. Reports of high water rescues from motorists stranded in high water.
Flash Flood, Camp
- When
- July 31, 11:39 AM CST to 1:30 PM CST
- Where
- Camp County, Pittsburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -94.970
Several county roads underwater. Reported by local law enforcement.
Flash Flood, Titus
- When
- July 31, 11:40 AM CST to 1:30 PM CST
- Where
- Titus County, Mt Pleasant
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.980
Several homes flooded throughout the county including some residents needing to be rescued from high water in their homes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Arizona, July 31, 20071 death · $100,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, July 31, 2007$2.3 million · 1.75 in hail · 7 events
- Flash Flood in Arizona, July 31, 2007$2.0 million · 1 event
- Flash Flooding in Kansas, July 31, 2007$325,000 · 7 events
- Damaging Winds and Lightning Strike in Florida, July 31, 2007$1,000 · 50 kt wind · 7 events
- Flash Flooding in Oklahoma, July 31, 20074 events
- Heavy Rain in Kansas, July 31, 20074 events
- Flooding in Arizona, July 31, 20074 events
- Hail and Damaging Wind in Nebraska, July 31, 20071.25 in hail · 4 events
- Waterspouts in Gulf of Mexico, July 31, 20073 events
- Flash Flood and Hail in Kansas, July 31, 20071.75 in hail · 3 events
- Hail and Damaging Winds in North Dakota, July 31, 200750 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39952, 39954, 39953.